Thunderstorm Wind, Greene
- When
- May 2, 1:45 PM EST
- Where
- Greene County, 2 mi NW of Walstonburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.617, -77.733
Public reported a large tree blown down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at May 2, 9:26 AM EST, 4 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1027 AM EDT SUN MAY 2 2004 UPDATED GRIDS/ZFP TO GO WITH LIKELY POPS ALL BUT OUTER BANKS. RDR SHOWS SHRA DVLPING FAIRLY QUICKLY OVER INLAND AREAS...WITH NO CAP SEEN IN SOUNDING THIS TREND WILL CONT INTO AFTN. PREV DISC: .SHORT TERM...SATL SHOWS GOOD DEAL OF CLDS ACRS REGION AS BREAKS QUICKLY FILL BACK IN. RDR SHOWS SEVERAL BANDS OF SHRA/ISOLD TSRA ACRS REGION. EXPECT SCT SHRA AND TSRA TO CONT THROUGH THE AFTN. SPC HAS MOVED SLIGHT RISK JUST WEST OF ERN NC AS MAIN BAND OF CONVECTION LIKELY WONT DEVELOP TIL LATER TONIGHT AHEAD OF COLD FRONT. CERTAINLY CANT RULE OUT LOCAL SEVERE STORMS ANYWHERE THIS AFTN IF CAN GENERATE SOME DECENT INSTAB. OVERALL WILL NOT CHNG CRNT FCST WHICH HAS SCT CONVECTION AND TEMPS IN THE UPR 70S TO LOW 80S. && .MARINE...SEAS REMAIN AOA 6FT FROM HAT S WITH GOOD S/SW FLOW. TOUGH CALL NRN WTRS AS FETCH IS LESS FAVORABLE HOWEVER HARD TO TELL HOW BIG SEAS ARE 20 MILES OUT SO WL CONT SCA ALL WTRS. WL INCREASE WINDS AND WAVES A BIT FOR SOUNDS AND USE SCEC FOR THIS AFTN WITH SCA CONDITIONS TONIGHT. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...SCA ALL CSTL WATERS. && RF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 351 AM EDT SUN MAY 2 2004 NCZ029-044>047-079>081-090>095-098-103-104-030751- BEAUFORT NC-CARTERET NC-CRAVEN NC-DUPLIN NC-GREENE NC-JONES NC- LENOIR NC-MAINLAND DARE NC-MAINLAND HYDE NC-MARTIN NC-ONSLOW NC- OUTER BANKS DARE NC-OUTER BANKS HYDE NC-PAMLICO NC-PITT NC- TYRRELL NC-WASHINGTON NC- INCLUDING THE CITIES OF...ATLANTIC BEACH...BAYBORO...BEAUFORT... BELHAVEN...BEULAVILLE...BUXTON...CEDAR ISLAND...COLUMBIA...DUCK... EMERALD ISLE...ENGELHARD...FRISCO...GREENVILLE...HARKERS ISLAND... HATTERAS VILLAGE...HAVELOCK...JACKSONVILLE...KENANSVILLE... KILL DEVIL HILLS...KINSTON...KITTY HAWK...LA GRANGE...MANNS HARBOR... MANTEO...MOREHEAD CITY...NAGS HEAD...NEW BERN... NORTH TOPSAIL BEACH...OCRACOKE...ORIENTAL...PLYMOUTH...SNOW HILL... SWANQUARTER...SWANSBORO...TRENTON...WALLACE...WARSAW... WASHINGTON AND WILLIAMSTON 351 AM EDT SUN MAY 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY THUNDERSTORMS WILL REDEVELOP OVER THE REGION THIS AFTERNOON. LOCALLY HEAVY RAINS ARE POSSIBLE IN THESE THUNDERSTORMS WITH PONDING OF WATER POSSIBLE IN LOW LYING AREAS. THESE THUNDERSTORMS COLD BECOME QUITE STRONG LATE THIS AFTERNOON...HOWEVER FORECAST WIND PROFILES AND A LACK OF LOW LEVEL INSTABILITY INDICATE THAT THE STORMS WILL STRUGGLE TO REACH SEVERE LIMITS. IF ANY STORMS DO BECOME MARGINALLY SEVERE THE PRIMARY THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL CONTINUE INTO EARLY MONDAY MORNING. SOME OF THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINS BEFORE ENDING BY EARLY AFTERNOON. THESE LOCALLY HEAVY RAINS COMBINED WITH PREVIOUS RAINS MAY RESULT IN SOME PONDING OF WATER IN LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON. MLF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 123 PM EDT SUN MAY 2 2004 NCZ029-044-079-090-091-021830- DUPLIN NC-GREENE NC-LENOIR NC-MARTIN NC-PITT NC- INCLUDING THE CITIES OF...BEULAVILLE...GREENVILLE...KENANSVILLE... KINSTON...LA GRANGE...SNOW HILL...WALLACE...WARSAW AND WILLIAMSTON 123 PM EDT SUN MAY 2 2004 SCATTERED THUNDERSTORMS WILL MOVE RAPIDLY NORTHEAST ACROSS THE COASTAL PLAIN COUNTIES OF EASTERN NORTH CAROLINA THROUGH 230 PM. A FEW OF THESE STORMS WILL CONTAIN TORRENTIAL DOWNPOURS OF AN INCH OF RAIN PER HOUR, CLOUD TO GROUND LIGHTNING, AND WINDS GUSTING TO 40 TO 50 MPH. THE AREA WITH THE BEST CHANCE OF GETTING THESE STORMS WILL BE ACROSS THE NORTHWEST PART OF DUPLIN COUNTY, AND THE WESTERN PARTS OF LENOIR, GREENE, PITT, AND MARTIN COUNTIES. 12
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
Public reported a large tree blown down.
Spotter reported signs blown down at a store in Fountain.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2004Every state in 2004This day in weather historyWarnings in North Carolina, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390300, 5390301.